Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 12, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 25, 2025, 3:06 AM EST. It took effect at Jan 25, 2025, 10:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2025, 3:06 AM EST (08:06 UTC)
- In effect from
- Jan 25, 2025, 10:00 PM EST
- Expired
- Jan 26, 2025, 2:28 PM EST
- In force
- 16 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
885 WHUS71 KPHI 250806 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 306 AM EST Sat Jan 25 2025 ANZ450-451-252200- /O.NEW.KPHI.SC.Y.0012.250126T0300Z-250126T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 306 AM EST Sat Jan 25 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SUNDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...From 10 PM this evening to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452>455-252200- /O.NEW.KPHI.SC.Y.0012.250126T0300Z-250126T1200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 306 AM EST Sat Jan 25 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 10 PM this evening to 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Staarmann
5 follow-up statements
307 WHUS71 KPHI 251929 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 229 PM EST Sat Jan 25 2025 ANZ450-451-260830- /O.CON.KPHI.SC.Y.0012.250126T0300Z-250126T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 229 PM EST Sat Jan 25 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SUNDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...From 10 PM this evening to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452>455-260830- /O.CON.KPHI.SC.Y.0012.250126T0300Z-250126T1200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 229 PM EST Sat Jan 25 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 10 PM this evening to 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
335 WHUS71 KPHI 260237 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 937 PM EST Sat Jan 25 2025 ANZ450-451-261600- /O.CON.KPHI.SC.Y.0012.250126T0300Z-250126T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 937 PM EST Sat Jan 25 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY... * WHAT...Southwest to west winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook to Little Egg Inlet NJ out 20 nm. * WHEN...Until 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452>455-261200- /O.CON.KPHI.SC.Y.0012.250126T0300Z-250126T1200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 937 PM EST Sat Jan 25 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Little Egg Inlet NJ to Fenwick Island DE out 20 nm. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
740 WHUS71 KPHI 260747 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 247 AM EST Sun Jan 26 2025 ANZ450-451-262100- /O.CON.KPHI.SC.Y.0012.000000T0000Z-250126T2300Z/ /O.NEW.KPHI.GL.A.0004.250127T2300Z-250128T1800Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 247 AM EST Sun Jan 26 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...For the Small Craft Advisory, west winds 10 to 20 kt with gusts up to 25 kt. For the Gale Watch, southwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 6 ft possible. * WHERE...Coastal waters from Sandy Hook to Little Egg Inlet NJ out 20 nm. * WHEN...For the Small Craft Advisory, until 6 PM EST this evening. For the Gale Watch, from Monday evening through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ452>455-261200- /O.CON.KPHI.SC.Y.0012.000000T0000Z-250126T1200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 247 AM EST Sun Jan 26 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Coastal waters from Little Egg Inlet NJ to Fenwick Island DE out 20 nm. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Johnson
366 WHUS71 KPHI 261046 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 546 AM EST Sun Jan 26 2025 ANZ452>455-261200- /O.CAN.KPHI.SC.Y.0012.000000T0000Z-250126T1200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 546 AM EST Sun Jan 26 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished and are expected to continue to diminish. $$ ANZ450-451-270000- /O.CON.KPHI.SC.Y.0012.000000T0000Z-250126T2300Z/ /O.CON.KPHI.GL.A.0004.250127T2300Z-250128T1800Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 546 AM EST Sun Jan 26 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...For the Small Craft Advisory, west winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 ft. For the Gale Watch, southwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 6 ft possible. * WHERE...Coastal waters from Sandy Hook to Little Egg Inlet NJ out 20 nm. * WHEN...For the Small Craft Advisory, until 6 PM EST this evening. For the Gale Watch, from Monday evening through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Johnson
926 WHUS71 KPHI 261928 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 228 PM EST Sun Jan 26 2025 ANZ450-451-270830- /O.CAN.KPHI.SC.Y.0012.000000T0000Z-250126T2300Z/ /O.NEW.KPHI.SC.Y.0013.250127T1800Z-250127T2300Z/ /O.UPG.KPHI.GL.A.0004.250127T2300Z-250128T1800Z/ /O.NEW.KPHI.GL.W.0005.250127T2300Z-250128T1800Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 228 PM EST Sun Jan 26 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 6 PM EST MONDAY... ...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 1 PM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Small Craft Advisory, southwest winds 15 to 20 kt with gusts up to 25 kt expected. For the Gale Warning, southwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...For the Small Craft Advisory, from 1 PM to 6 PM EST Monday. For the Gale Warning, from 6 PM Monday to 1 PM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ452>455-270830- /O.NEW.KPHI.SC.Y.0013.250127T2300Z-250128T2300Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 228 PM EST Sun Jan 26 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 6 PM Monday to 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-270830- /O.NEW.KPHI.SC.Y.0013.250127T2300Z-250128T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 228 PM EST Sun Jan 26 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 PM EST TUESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 6 PM Monday to 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 12:42 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 25, 12:42 AM EST, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1242 AM EST Sat Jan 25 2025 .SYNOPSIS... A weak cold front is passing through the region overnight. High pressure south of the region will be in control through the weekend. Another cold front passes through the region Sunday night. Several disturbances pass north of the region early in the new week until a cold front passes through the region Wednesday night through Thursday morning. High pressure builds in from the north and west to close out the new week. && .NEAR TERM /THROUGH TODAY/... The decaying cold front is working its way through the area as surface high pressure is building in from the south and west. Overnight, we'll see another round of some arctic air filtering into the region in wake of the decaying front. This will result in another chilly night with low temperatures bottoming out in the single digits to mid teens under mostly clear skies. Fortunately, winds are expected to be quite light, generally around 5 mph or less, so wind-chills won't be all that bad. No cold weather headlines as wind chills should largely remain above criteria for all areas. For Saturday, zonal flow aloft will set-up over the region as surface high pressure over the Deep South shifts east towards the Southeast US. Another benign weather day is expected as a whole as winds gradually shift to more southwesterly during the afternoon. Mostly sunny skies are in store with only an increase in high clouds late. High temperatures should top out in the upper 20s to mid 30s. && .SHORT TERM /TONIGHT THROUGH MONDAY/... Zonal flow aloft sets up for this weekend, allowing the coldest of the Arctic air to be bottled up to the north, and temperatures will generally return closer to normal. Generally partly to mostly cloudy skies Saturday night through Sunday night as several shortwaves pass through the region, then a cold front passes through Sunday night. Skies become mostly sunny on Monday. Lows Saturday night and Sunday night will generally range from the teens in the southern Poconos, far northwest New Jersey, and the Lehigh Valley, and in the low to mid 20s most elsewhere. Highs on Sunday will be in the upper 30s to low 40s, then highs on Monday may be a degree or two lower. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A closed low will meander over Hudson Bay in the northern Province of Quebec for most of the Long Term period, eventually diving to the southeast towards the southeast Province of Quebec and Maine by Thursday. Several strong shortwaves will dive into the base of the trough the week, and while most of these systems will be too far north to affect the local area, precipitation chances begin to increase late Tuesday and Wednesday as surface low pressure develops in accordance with one of the stronger shortwaves. A cold front then moves across the region Thursday morning as the low passes through the region and departs. NBM continues to be dry, and this does not seem to line up with what would be expected by strong shortwaves and cold fronts passing through the region. This is neither to suggest that PoPs should be widespread nor QPF would be significant, but there should be at least low PoPs. 12Z/24 CONSALL guidance seems a little high, with chance PoPs down all the way into Delmarva and likely PoPs nosing into the southern Poconos. At this point, this seems too high, at least based on what the 12Z/24 CMC, 12Z/24 operational GFS, and 12Z/24 operational ECMWF show. Will therefore undercut the CONSALL guidance There may be some snow showers over the southern Poconos Tuesday afternoon through Wednesday morning due to some of those shortwaves, but QPF will be minimal, and PoPs will be capped at slight chance. By Wednesday afternoon, will dip slight chance PoPs down into the Lehigh Valley and northern New Jersey, and chance PoPs now for the southern Poconos. As the cold front passes through the region Wednesday night, will bump up PoPs to slight chance down through Delmarva, and will bring the chance PoPs down through New Jersey. Again, not expecting much in the way of QPF, and not expecting precipitation to develop in all areas. Surface temperatures will be marginal during the day, generally in the 30s to low 40s, possibly to near 50 in southern Delmarva, and in the 20s Tuesday night. Cold air advection will be underway Wednesday night behind the departing cold front. Arctic air returns, and lows will drop into the teens and low 20s, and in the single digits in the southern Poconos. As a result, in terms of sensible weather, will carry snow showers, even all the way down through Delmarva, as wet bulbing allows temperatures to drop below freezing. With Arctic air returning for the end of the week, highs will generally be in the 20s and low 30s, while lows at night will mostly be in the teens to low 20s. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through 12Z...VFR with mostly clear skies. W-NW winds 5 kt or less. High confidence. Saturday...VFR with SCT/BKN high clouds in the afternoon. W-SW winds early, becoming S-SW winds around 5-10 kt in the afternoon. High confidence. Saturday night...VFR with SCT/BKN high clouds. S-SW winds 5-10 kts. Potential for some low-level wind shear. Moderate confidence. Outlook... Sunday through Wednesday...VFR. No significant weather until the potential for SHSN late Wednesday. && .MARINE... No marine headlines are in effect through Saturday. W-NW winds between 10-20 kt will persist through tonight. On Saturday, winds will shift to W-SW around 10-20 kt during the afternoon. Seas of 2-3 feet. Fair weather. Due to the combination of cold air/water temperatures and gusty winds, periods of light freezing spray are likely to develop tonight lingering into Saturday morning. As it looks fairly minor, have opted not to issue a freezing spray advisory at this time. Outlook... Saturday night through Wednesday...Generally sub-SCA conditions Saturday night and Sunday night, however, there is the potential for brief SCA conditions Saturday night and again Sunday afternoon. Seas may also touch SCA levels Saturday night. SCA conditions then develop on Monday and may persist through Wednesday. && .CLIMATE... Perhaps somewhat unnoticed because of the cold, but January 2025 has been extremely dry, with three stations (Philadelphia, Allentown and Mount Pocono) still recording less than their all-time driest January on record. Stats as of January 23, 2025: Site January 2025 Driest Year Allentown (ABE) 0.65 0.67 1981 Atlantic City Airport (ACY) 0.57 0.26 1981 Atlantic City Marina (55N) 0.69 0.35 1981 Georgetown (GED) 1.45 0.53 1981 Mount Pocono (MPO) 0.51 0.78 1955 Philadelphia (PHL) 0.39 0.45 1955 Reading (RDG) 0.79 0.48 1970 Trenton (TTN) 0.61 0.22 1876 Wilmington (ILG) 0.68 0.52 1981 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...MPS/RCM NEAR TERM...DeSilva/RCM/Staarmann SHORT TERM...MPS LONG TERM...MPS AVIATION...DeSilva/MPS/RCM/Staarmann MARINE...DeSilva/MPS/RCM CLIMATE...RCM
Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.